Well-posed solvability of the Cauchy problem for difference equations of parabolic type. (English) Zbl 0818.65047

Various boundary value problems for evolutionary partial differential equations can be reduced to the abstract Cauchy problem (*) \(v'(t) + Av(t) = f(t)\), \((0 \leq t \leq 1)\), \(v(0) = v_ 0\), in a Banach space, where \(A\) is an unbounded strongly positive operator. In this paper the authors investigate solvability of the Padé difference scheme for approximately solving the abstract Cauchy problem (*). The study is based on coercive inequalities for the solutions of this difference scheme because the existence of these inequalities is equivalent to the natural well-posed solvability of the difference scheme.


65J10 Numerical solutions to equations with linear operators
65M20 Method of lines for initial value and initial-boundary value problems involving PDEs
65L05 Numerical methods for initial value problems involving ordinary differential equations
65L12 Finite difference and finite volume methods for ordinary differential equations
35G10 Initial value problems for linear higher-order PDEs
35K25 Higher-order parabolic equations
34G10 Linear differential equations in abstract spaces
Full Text: DOI


[1] Krein, S. G., Linear Differential Equations in Banach Spaces (1967), Isdatelstvo Nauka: Isdatelstvo Nauka Moscow, (In Russian.) · Zbl 0636.34056
[2] Sobolevskii, P. E., Operator Theory in Function Spaces, (Akilov, G. P. (1977), Nauka: Nauka Novosibirsk), 304-337, (In Russian.)
[3] Triebel, H., Interpolation Theory, Function Spaces, Differential Operators (1977), Wiss: Wiss Berlin, North-Holland, Amsterdam (1978)
[4] Baker, G. A.; Graves-Morris, P., Pade Approximants (1981), Mills: Mills London · Zbl 0603.30044
[5] Alibekov, H. A.; Sobolevskii, P. E., On one approach constract and investigate schemes of Pade’s class, Diff. eqns Applic., 32, 9-29 (1982), (In Russian.)
[6] Hersh, R.; Kato, T., High-accuracy stable differential difference schemes for well-posed initial value problems, SIAM J. numer. Analysis, 4, 670-682 (1979) · Zbl 0419.65036
[7] Brenner, Ph.; Thomee, V., On rational approximations of semigroups, SIAM J. numer. Analysis, 4, 683-694 (1979) · Zbl 0413.41011
[8] Brenner, P.; Grouzeix, M.; Thomee, V., Single step methods for inhomogeneous linear differential equations in Banach space, RAIRO Anal. numerique, 16, 1, 5-26 (1982) · Zbl 0477.65040
[9] Ashyralyev, A.; Sobolevskii, P. E., Difference schemes for parabolic equations, (Differential Equations and Their Applications, Proc. all union Conf.. Differential Equations and Their Applications, Proc. all union Conf., Ashkhabad (1986)), 39-40, (In Russian.) · Zbl 1007.65064
[10] Bakayev, N. Yu., Theory stability of difference schemes in arbitrary norms, Dokl. Acad. Sci. USSR, 297, 2, 275-279 (1987), (In Russian.)
[11] Ashyralyev, A.; Sobolevskii, P. E., Interpolation theory of linear operators and stability of difference schemes, Soviet Math. Dokl., 29, 2, 365-367 (1984) · Zbl 0598.65038
[12] Hoang, V. L.; Sobolevskii, P. E., Difference schemes of optimal type for approximate solution of parabolic equations, Ukrain. Mat. Zh., 32, 5, 623-629 (1980), (In Russian.)
[13] Ashyralyev, A.; Sobolevskii, P. E., On coercive stability Crank-Nicolson’s difference schemes in \(C̃0^α- spaces\), (Approximate Methods for the Study of Differential Equations, and their Applications (1982), Kuibyshev Gos. University: Kuibyshev Gos. University Kuybyshev), 16-24, (In Russian.)
[14] Smirnitskii, Yu. A.; Sobolevskii, P. E., Positivity of difference operators, Vychisl. Systems, 87, 120-133 (1981), (In Russian.) · Zbl 0516.47019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.